MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SONOSURG SCISSORS 5 MM O.D., HF SERIES; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. SONOSURG SCISSORS 5 MM O.D., HF SERIES; ULTRASONIC SURGICAL DEVICE
Model Number T3155
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the sonosurg scissors 5 mm o.D., hf series tissue pad of the scissors had broken off.There was no patient harm associated with the event.The device was evaluated, and it was found that there was falling of grasping part.This mdr (medical device report) is being submitted to capture the reportable malfunction found during the device evaluation.
 
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation was not confirmed.In addition to the finding of falling of grasping part due to excessive load.There are no additional findings.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Updated fields: h6 and h10.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been more than 4 years since the subject device was manufactured.Based on the results of the investigation, it is likely that the grasping section was closed without grasping anything between the grasping section and the distal end of the probe.This resulted in repeated ultrasonic output causing breakage.The event can be prevented by following the instructions for use which state: if the instrument is visibly damaged, does not function as expected or is found to have other irregularities during the inspection described in chapter 3, ¿preparation and inspection¿, do not use the instrument; contact olympus.Some problems that appear to be malfunctions may be correctable by referring to section 8.1, ¿troubleshooting guide¿.If the problem cannot be resolved by the described remedial action, stop using the instrument and send it to olympus for repair.Olympus will continue to monitor field performance for this device.

Brand Name
SONOSURG SCISSORS 5 MM O.D., HF SERIES
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17654176
Report Number9614641-2023-01261
Device Sequence Number7269314
Product Code LFL
UDI-Device Identifier04953170208737
UDI-Public04953170208737
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K050885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT3155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer09/11/2023
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown